I know this is very strange, and for months I thought it must be coincidence, but I really want to know whether I'm the only one who's experienced this. When I first started Bydureon (about 18 months ago) I had some transient nausea/vomiting which lessened, then disappeared after a few weeks. Then one day in the shower I felt a little nodule in my abdomen at an old injection site. I massaged it to try to help it go away. As I was dressing (about 15 minutes later) I suddenly became diaphoretic, then nauseated, then vomited profusely for several minutes, after which I felt perfectly fine. I thought it was odd, but just wrote it off. However, long story short, this pattern has repeated itself about 8 times since then. I try very hard not to agitate these lumps in my abdomen, because EVERY TIME I do I have this intense sweating/heat-nausea/vomiting reaction within 20 minutes. Twice I've awoken to find myself scratching one of these small nodules, I've fallen back asleep only to awaken a few minutes later, sweating and racing for the bathroom to throw up my toenails. My BG results have been so good, however, that I've continued taking the Bydureon; I've just studiously avoided scratching/massaging my abdomen. And, for the record, none of these little nodules have ever been larger that 1 cm diameter, never inflamed or abnormal appearing. Also of interest, I can massage the site immediately after injection without any untoward effects. It's only when an old site/nodule is agitated that I have this ABSOLUTELY IDENTICAL awful reaction. Is there any chance I'm not alone here? Thank you.
I have only been taking bydureon for a month and i have the nodules as well but they haven't made me sick by rubbing them but I do have itchy skin, more than normal skin dryness and I feel at times that my heart is racing out of my chest and I have the light headedness. I was taking Victoza and it was working really well with no side affects other than loss of appetite, which was not a problem for me, but thanks to insurance my doctor had to change my medication.
I have read many of the user reviews and the theory is that the knots/lumps could be clumps of the medicine built up at the injection site due to not taking it out of the refrigerator prior to use.
I have only been on it two weeks but at the advice of other users take it out of the fridge the night before and then inject it. No lumps / knots and it easily mixes when it is not cold. The medicine can be out of the fridge 4 weeks without going bad. When those knots dissolve or you knead them away, it is a big dose of the medicine all at once. It is meant to slowly be released over the span of a week. That is my theory why you are getting sick. Also, after injecting the room temp medicine, ice immediately and you shouldn't develop knots / lumps.
- Bydureon Information for Consumers
- Bydureon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bydureon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Jan 2013 • 1 answer
I have now been on Bydureon for over 6 months, but I have noticed I can barely stay awake most days?
Posted 27 Mar 2013 • 2 answers
Posted 12 May 2013 • 2 answers
Posted 15 Oct 2013 • 1 answer
Posted 26 Aug 2016 • 0 answers